Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

My new treatment.

<< < (2/2)

HIVworker:
Here you go...


--- Quote ---The most common side effect with Viramune is skin rash that occurs among 17% of patients.  While most rashes are mild-to-moderate, they can be severe or life-threatening in 7% of patients.  Rare cases of death have occurred.  (See The Inside Word and Dosage to minimize rash occurrence and severity.)  The rash usually starts as round, red spots that are either flat or raised (bumpy).  However, the spots can come together forming large, generalized patches of rash that can spread throughout the entire skin.  The rash is not necessarily itchy, but it can be.  The rate of Viramune skin rash may be significantly higher in patients of Chinese ancestry. 

The majority of severe rashes from Viramune occur within the first four weeks of therapy.  Symptoms of a more severe rash include the associated symptoms of skin blistering (fluid bubbles within the skin layers), sores in the mouth, redness or swelling of the whites of the eyes (conjunctivitis), swelling in any location, fever, achy muscles or joints, swollen lymph glands (neck, armpits or groin) or generalized weakness.  If you have any of these symptoms with a skin rash while taking Viramune, contact your physician immediately, or report to the closest emergency room or call "911".  Severe complications from a life-threatening Viramune rash include sloughing of the entire skin, nails and mucous (moist-lining) membranes in the mouth and intestines.  Hospitalization and sometimes surgery is required. 


Besides rash, other common side effects include headache (11%),  fever (8%), fatigue (8%), nausea (6%), sleepiness (6%), mouth ulcers (4%), hepatitis (liver inflammation, 4%), diarrhea (4%), vomiting (3%), muscle aches (3%), stomach-intestine pain (2%), dizziness (2%) and numbness-tingling sensation (2%).  Hepatitis can have symptoms of abdomen pain, nausea, vomiting, loss of appetite, itching, fever and sometimes, jaundice (yellowing of the whites of the eyes and sometimes the skin).  Rarely, Viramune has caused liver failure leading to death.
--- End quote ---

Taken from...
http://www.hivandhepatitis.com/hiv_and_aids/viramune_effects.html

Customer:
One new HIV-site every day... thx

newt:
Here's one report of Mark Nelson and co's (from the Chelsea and Westmisnter Hosp in London) work on Nevirapine [Viramune] and Vivid Dreams.

Short version: a fraction of people on Viramune will probably experience dreams etc etc usually associated with Sustiva.

- matt

Now playing: Cornershop, Brimful of Asha

J.R.E.:
Hi There,

I was started on Viramune, back in 2003. Still on it !! Works very well for me , with no side effects. I was also able to take both viramunes at the same time, per doctors orders, and did that way for a while also. I  Went back to the 12 hour doses.This was of course after the initial two week break in period )

I am also on Viread, part of your Truvada


Hope everything goes well for you....



Take care-------Ray

ryeguy:
Thankyou everybody for your responses, input, and concern. I feel really great. Not tired ( more than usual) not weak, or dizzy. After I take my meds at 20:00 sometimes I get a bit of a headache. With the dreams I'm just not sure last night was pretty normal, but every other night I have dreamt some things which I cannot imagine exist in my psyche.... Hope I'm not going nuts here. Well it's time to hit the hay.

Good night :-*

Navigation

[0] Message Index

[*] Previous page

Go to full version